Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Please suggest what should be done in psoriasis conditions?

hi, my dad is 80 years old. he is suffering from psoriasis since 25 years. he is totally bed ridden because of hip bone surgery afterwards he couldn t walk. now his psoriasis is increased a lot. his skin is become totally dry and full of black patches on arms and legs. he is suffering a lot because of too much itching. please suggest what should be done. we have showed him to physician but till medicines are there he is little bit comfortable but as soon as medicines are discontinued he get stoo much itching all over the body. please suggest what should be done
Asked On : Mon, 16 May 2011
Answers:  4 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
hi,welcome to the health care maguic forum,itchingb of psoriasis can be decrease d by aplication of plain coconut oil but for complete cure of psoriasis you should start with homeo medicines ,they are more effective in controling the diseasis .
Answered: Mon, 16 May 2011
General & Family Physician Dr. Syed Anwar Nadeem's  Response
Hi Bhavnathakur

do this
300ml warm water+ one table spoon Pure glycerin and then sponge the body

God bless him
Answered: Mon, 16 May 2011
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
Hi! bhavna,
Welcome To HealthcareMagic forum,

Psoriasis is definitely a chronic and a frustrating disease .There are various treatments available ,but it is important to understand that we should try to suppress the lesions with these and then try to maintain it further. Over the years one might need something or the other to maintain it.Initially you might require aggressive therapy.
At this age we should try to relieve his major symptoms ,like itching ,redness etc.If we plan for mild medicines ,he can take it for long with no side effects esp anti histaminics and topical steroids to reduce his itching sensation.
Various options are as follows:
1) oral methotrexate ,cyclosporin ,acetretin etc.(just for information ,I may not prefer at his age)
2) topical steroids , tazarotene, vitamin D3 derivatives, tacrolimus,tar ,antralin etc.
3) phototherapy - PUVA ,NB-UVB(latest)
4) Biologics (injectable-latest).

The result of combination of all this is excellent.The most important thing at this age would be ample use of moisturizers and oral anti histaminics like cetrizine .
Apart from this one should understand that there are certain aggravating factors also which one remember. For example ,anti hypertensive medicines ,ibuprofen ,anti psychotic medicines can aggravate psoriasis.
Since I am not aware of what all treatmnmet you have taken and with what results ,i may not be able to guide you specifically.For details you can visit my website

I hope I've answered your query ,if you have any further questions you can write back to us.

Answered: Mon, 16 May 2011
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
Hi! bhavna,

If your dad is on anti-hypertensive medications then please check that it should not be a "beta blocker" .If it is so then replace it with some other anti hypertensive medicine. And there are few anti psychotic medicine which can aggravate psoriasis ,so check it out.
Answered: Tue, 17 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor